Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suggest medication for anxiety despite being on Lexapro and Diazepam

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1416 Questions
Question
I have an very severe anxiety disorder and am taking 5mg of diazepam twice a day and it is not helping me that much with my anxiety.....One dr. gave me zoloft several years ago, and worked well except for weight gain.
I have a new dr. right now and have been given 10 mg of lexapro but I am not seeing any improvement.
What is your suggestion on the drug I should take instead?
Tue, 15 May 2018 in Mental Health
 
 
Answered by Dr. Saddiq Ulabidin 4 hours later
Brief Answer:
Either increase the dose of anxiolytics or adding mood stabilizer will work

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, it seems as you are being under-treated. Diazepam alone would not have worked for depression in any case rather it is related to increase the symptoms mostly so should always be used with selected serotonin receptors inhibitors like the one you have been started at but the dose can be increased to twice daily after discussing with your primary physician however a expert opinion with a psychiatrist to add a mood stabilizer may also be needed. Group therapy or psychologist sessions will also work to modify the aggravating factors.

Hope this has answered your question. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor